Wisconsin, 2007Damaging Winds in Wisconsin, July 17, 2007
July 17, 2007 · NWS GRB · 3 events in 2 counties and zones
Thunderstorms that formed in unstable air near a surface boundary caused isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms that formed in unstable air near a surface boundary caused isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 17, 2:19 AM CST, 11 hours 56 minutes earlier.
Area forecast discussion, Jul 17, 2:19 AM CST, 11 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
319 AM CDT TUE JUL 17 2007
.SYNOPSIS...LARGE SCALE PATTERN CURRENTLY QUITE AMPLIFIED...WITH STG
RIDGE EXTENDING NWD FM UPR LVL ANTICYCLONE CENTERED OVER CO. DEEP
UPR TROF WAS OVER ERN CANADA AND THE NERN CONUS. WRN RIDGE WL REMAIN
DOMINANT...AND IS EXPECTED TO VERY SLOWLY EDGE/LEAN EWD INTO THE
PLAINS. ADDITIONAL ENERGY DIGGING INTO THE ERN TROF WL CAUSE IT TO
AMPLIFY FARTHER SWD INTO THE ERN STATES DURING THE REST OF THE WK.
THEN DURING THE WEEKEND AND EARLY NEXT WK THE NRN PORTION IS
EXPECTED TO SHEAR EWD INTO THE ATLANTIC WHILE WEAKER SRN PORTION
LINGERS BACK OVER THE CONUS.
TEMPS WL START NR OF A LITTLE BLO NORMAL AS FRONTAL SYSTEM ALONG THE
SWRN EDGE OF THE STRONGER WESTERLIES REMAINS S OF THE FCST AREA.
READINGS SHOULD GRADUALLY WARM...ESP LATER IN THE FCST PERIOD WHEN
UPR RIDGE LEAN CLOSER TO THE AREA. FRONTAL SYSTEM SHOULD PROVIDE THE
FOCUS FOR NUMEROUS ROUNDS OF CONVECTION TO FIRE. SOME OF THAT WL
LIKELY AFFECT THE SW PART OF THE FCST AREA...BUT THE HEAVIEST PCPN WL
STAY SW OF THE AREA. THEN CANADIAN SFC HIGH BUILDING SWD WL BRING
SEVERAL DAYS OF DRY WX LATE IN THE WK AND INTO THE UPCOMING
WEEKEND. PCPN CHCS LATE IN THE FCST BECOME VERY UNCERTAIN.
&&
.SHORT TERM...TDA/TNGT/WED. PCPN FCST VERY TOUGH TO GET A GRASP ON
THIS MORNING. MODELS INDICATED INCRG INSTABILITY AND GENERATED PCPN
OVER THE WHOLE AREA AT SOME POINT BTWN NOW AND TOMORROW. THE PROBLEM
IS THAT THE FRONTAL SYSTEM IS HUNG UP S OF THE AREA...AND SYNOPTIC
PATTERN IS NOT GOING TO GIVE IT ANY BIG PUSH NEWD. IN ADDITION...
REPEATED ROUNDS OF CONVECTION FIRING IN THE FRONTAL ZONE AND THEN
TRACKING OFF TO THE SE MAY VERY WELL SHOVE THE FRONT EVEN FURTHER S.
DECIDED TO MAKE ONLY VERY MODEST CHGS TO PREV FCST THROUGH WED.
SHARPENED UP POP GRADIENT ACRS THE AREA TDA...WITH DRY WX ACRS THE
NE AND MID-RANGE POPS ACRS THE SW. BASICALLY RAN WITH THE POP/WX
GRIDS FM THE PREV FCST FOR TNGT AND WED.
WENT WITH A BLEND OF MET/MAV GUID TEMPS AND PREV FCST. ALTHOUGH
WINDS WL BE LGT THEY SHOULD BE MAINLY SELY. THE COLDEST SFC WATER
TEMPS IN LAKE MICHIGAN WERE NOW JUST OFFSHORE OVER NWRN PARTS OF THE
LAKE. LOWERED TEMPS AT THE LAKESHORE...BUT WITH LGT WINDS THE
COOLING EFFECT WL BE FOCUSED VERY CLOSE TO THE SHORELINE.
.LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY NIGHT.
DURING THIS PART OF THE FORECAST A RIDGE OVER THE ROCKIES WILL
SHARPEN AND SHIFT EAST TO THE PLAINS STATES. A SIGNIFICANT 500 MB
TROUGH IN WESTERN ONTARIO IS EXPECTED TO MOVE THROUGH THE FORECAST
AREA WEDNESDAY NIGHT AND THURSDAY. THE TROUGH ALONG WITH INSTABILITY
AND A SURFACE BOUNDARY WILL BRING A CHANCE OF THUNDERSTORMS TO THE
ENTIRE AREA WEDNESDAY NIGHT...AND TO ALL BUT THE NORTH DURING THE
DAY ON THURSDAY. AFTER THAT HIGH PRESSURE AND DRIER AIR SHOULD
KEEP ANY PRECIPITATION AWAY THROUGH THE EARLY PART OF THE WEEKEND.
INCREASED LOW TEMPERATURES A LITTLE ON WEDNESDAY NIGHT SINCE
THERE SHOULD BE PLENTY OF CLOUDS. WENT WITH WARMER HIGHS IN THE
NORTH ON THURSDAY AS THAT AREA WILL GET MORE SUNSHINE. ADJUSTED
LOWS ON THURSDAY NIGHT DOWNWARD DUE TO ARRIVAL OF DRIER AIR AND A
DECREASE IN CLOUDS. HIGH TEMPERATURES ON FRIDAY LOOKED GOOD SO
THEY WERE LEFT ALONE. AFTER THAT...MADE ONLY MINOR ADJUSTMENTS TO
TEMPERATURES.
&&
.AVIATION...SOME MVFR CIGS AND VSBYS EXPECTED EARLY TDA. PLAN TO
CARRY THUNDER IN ONLY THE AUW/CWA/OSH TAFS AS THESE SITES WL BE
CLOSER TO THE FRONTAL ZONE.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SKOWRONSKI/MG
Hazardous weather outlook, Jul 17, 2:40 AM CST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
340 AM CDT TUE JUL 17 2007
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
340 AM CDT TUE JUL 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...MAINLY SOUTH
OF A LINE FROM WAUSAU...TO APPLETON...TO MANITOWOC. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...BUT A FEW OF THE STORMS COULD
PRODUCE GUSTY WINDS. HEAVY RAINFALL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY TODAY OR
TONIGHT. SPOTTERS SHOULD FORWARD ANY REPORTS OF RAINFALL OVER 1
INCH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.
LMZ521-522-541>543-564-181100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
340 AM CDT TUE JUL 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...MAINLY
SOUTH OF MANITOWOC. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW OF
THE STORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
SKOWRONSKI
In the hours before
Special weather statement, Jul 17, 2:03 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CDT TUE JUL 17 2007
WIZ019-020-031-172030-
LANGLADE-MENOMINEE-SHAWANO-
303 PM CDT TUE JUL 17 2007
...STRONG THUNDERSTORMS MOVING THROUGH LANGLADE...MENOMINEE AND
SHAWANO COUNTIES...
AT 258 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ANTIGO...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
THE THUNDERSTORM WILL BE NEAR...
ANTIGO AROUND 310 PM...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
KURIMSKI
Thunderstorm Wind, Langlade
- When
- July 17, 2:15 PM CST
- Where
- Langlade County, 1 mi N of Antigo to Antigo
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.164, -89.150
Straight-line thunderstorm winds knocked down trees and branches and damaged a heavy duty irrigation system north of Antigo. Some business signs were also blown down in Antigo near the intersection of Highway 45 and Highway 64.
Thunderstorm Wind, Shawano
- When
- July 17, 3:25 PM CST to 3:30 PM CST
- Where
- Shawano County, 2 mi W of Bowler to 3 mi S of Bowler
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.870, -89.011
Straight-line thunderstorm winds knocked down trees and power lines. One large tree landed across CR-J.
Thunderstorm Wind, Shawano
- When
- July 17, 4:00 PM CST
- Where
- Shawano County, 1 mi NE of Caroline
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.730, -88.866
Thunderstorm winds knocked down an old barn on Kreuger Road and also knocked a tree down across CR-G north of Caroline.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 17, 20071 death · 1 event
- Flash Flooding and Hail in Wisconsin, July 17 to 18, 2007$2.6 million · 0.88 in hail · 3 events
- Flash Flood in Iowa, July 17 to 18, 2007$1.6 million · 1 event
- Flash Flood and Damaging Winds in Iowa, July 17 to 18, 2007$500,000 · 61 kt wind · 4 events
- Damaging Winds in Ohio, July 17, 2007$258,000 · 55 kt wind · 2 events
- Damaging Winds in Iowa, July 17, 2007$145,000 · 59 kt wind · 2 events
- Damaging Wind and Lightning Strike in Louisiana, July 17, 2007$120,000 · 52 kt wind · 2 events
- Flash Flooding and Flood in Illinois, July 17 to 18, 2007$50,000 · 55 kt wind · 11 events
- Damaging Winds in West Virginia, July 17, 2007$44,000 · 55 kt wind · 4 events
- Damaging Winds in Missouri, July 17, 2007$30,000 · 60 kt wind · 4 events
- Damaging Winds in Montana, July 17, 2007$30,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, July 17, 2007$20,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48513, 48514, 48515.